Alert archive / North Dakota / Wind Chill Warnings in 2013

Wind Chill Warning 3, NWS Grand Forks, ND

December 6, 201314 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this wind chill warning at Dec 6, 2013, 3:29 PM CST for 14 counties in Minnesota; 17 counties in North Dakota. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2013, 3:29 PM CST (21:29 UTC)
Expired
Dec 7, 2013, 12:00 PM CST
In force
21 hr
Issued by
NWS Grand Forks, ND
All 31 counties

Becker County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 13 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.5 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFGF 062129
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
329 PM CST FRI DEC 6 2013

...DANGEROUS WIND CHILLS INTO SATURDAY MORNING...

.DANGEROUS WIND CHILLS WILL CONTINUE INTO SATURDAY MORNING.
TEMPERATURES COMBINED WITH THE WINDS WILL LEAD TO WIND CHILL
VALUES OF 25 BELOW TO 50 BELOW ZERO.

MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ006>008-014>016-
024-026>030-038-039-049-052>054-071800-
/O.UPG.KFGF.WC.Y.0014.000000T0000Z-131207T1800Z/
/O.NEW.KFGF.WC.W.0003.131206T2129Z-131207T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...
MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...
WAHPETON...ADAMS
329 PM CST FRI DEC 6 2013

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST SATURDAY. THE
WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...THROUGH SATURDAY MORNING.

* WIND CHILL VALUES...40 TO 50 BELOW ZERO...COLDEST AFTER MIDNIGHT.

* OTHER...WIND CHILL VALUES MAY REMAIN HAZARDOUS SATURDAY
  AFTERNOON INTO SATURDAY NIGHT...WITH VALUES OF 25 BELOW TO 35
  BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ006-009-017-024-032-071800-
/O.CON.KFGF.WC.Y.0014.000000T0000Z-131207T1800Z/
LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BEMIDJI...
PARK RAPIDS...WADENA
329 PM CST FRI DEC 6 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY. 

* TIMING...THROUGH SATURDAY MORNING. 

* WIND CHILL VALUES...25 TO 40 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
TG
3 follow-up statements
000 
WWUS43 KFGF 070502
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1102 PM CST FRI DEC 6 2013

...DANGEROUS WIND CHILLS INTO SATURDAY MORNING...

.DANGEROUS WIND CHILLS WILL CONTINUE INTO SATURDAY MORNING.
TEMPERATURES COMBINED WITH THE WINDS WILL LEAD TO WIND CHILL
VALUES OF 25 BELOW TO 50 BELOW ZERO.

MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ006>008-014>016-
024-026>030-038-039-049-052>054-071800-
/O.CON.KFGF.WC.W.0003.000000T0000Z-131207T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...
MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...
WAHPETON...ADAMS
1102 PM CST FRI DEC 6 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY. 

* TIMING...THROUGH SATURDAY MORNING.

* WIND CHILL VALUES...40 TO 50 BELOW ZERO BY MORNING.

* OTHER...WIND CHILL VALUES MAY REMAIN HAZARDOUS SATURDAY 
  AFTERNOON INTO SATURDAY NIGHT...WITH VALUES OF 25 BELOW TO 35 
  BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ006-009-017-024-032-071800-
/O.CON.KFGF.WC.Y.0014.000000T0000Z-131207T1800Z/
LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BEMIDJI...
PARK RAPIDS...WADENA
1102 PM CST FRI DEC 6 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY. 

* TIMING...THROUGH SATURDAY MORNING.

* WIND CHILL VALUES...25 TO 40 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
000 
WWUS43 KFGF 071050
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
450 AM CST SAT DEC 7 2013

...DANGEROUS WIND CHILLS THIS MORNING...

.DANGEROUS WIND CHILLS WILL CONTINUE THIS MORNING. TEMPERATURES
COMBINED WITH THE WINDS WILL LEAD TO WIND CHILL VALUES OF 25 BELOW
TO 50 BELOW ZERO.

MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ006>008-014>016-
024-026>030-038-039-049-052>054-071800-
/O.CON.KFGF.WC.W.0003.000000T0000Z-131207T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-
CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...
MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...
CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...
GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...
WAHPETON...ADAMS
450 AM CST SAT DEC 7 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING...THROUGH SATURDAY MORNING.

* WIND CHILL VALUES...40 TO 50 BELOW ZERO BY MORNING.

* OTHER...WIND CHILL VALUES MAY REMAIN HAZARDOUS SATURDAY 
  AFTERNOON INTO SATURDAY NIGHT...WITH VALUES OF 25 BELOW TO 35 
  BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE
AND HYPOTHERMIA OR DEATH CAN RESULT IF PRECAUTIONS ARE NOT TAKEN.

&&

$$

MNZ006-009-017-024-032-071800-
/O.CON.KFGF.WC.Y.0014.000000T0000Z-131207T1800Z/
LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BEMIDJI...
PARK RAPIDS...WADENA
450 AM CST SAT DEC 7 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING...THROUGH SATURDAY MORNING.

* WIND CHILL VALUES...25 TO 40 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
000 
WWUS43 KFGF 071758
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1158 AM CST SAT DEC 7 2013

...VERY COLD WIND CHILLS CONTINUE...

.VERY COLD WIND CHILLS WILL CONTINUE OVER THE REGION THROUGH
SUNDAY MORNING.

MNZ001>005-007-008-013>016-022-023-027-028-NDZ006>008-014>016-024-
026>030-038-039-054-081800-
/O.EXP.KFGF.WC.W.0003.000000T0000Z-131207T1800Z/
/O.EXB.KFGF.WC.Y.0014.131207T1800Z-131208T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...
MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
1158 AM CST SAT DEC 7 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SUNDAY...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST SUNDAY. THE
WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. 

* TIMING...THROUGH SUNDAY MORNING.

* WIND CHILL VALUES...25 BELOW TO 40 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ029>031-040-NDZ049-052-053-071900-
/O.EXP.KFGF.WC.W.0003.000000T0000Z-131207T1800Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-RANSOM-SARGENT-
RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...ELBOW LAKE...LISBON...GWINNER...WAHPETON
1158 AM CST SAT DEC 7 2013

...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. 

TEMPERATURES HAVE WARMED JUST ENOUGH ACROSS THE SOUTHERN RED RIVER
VALLEY AND PORTIONS OF WEST CENTRAL MINNESOTA TO ALLOW THE WIND
CHILL WARNING TO EXPIRE.

$$

MNZ032-071900-
/O.EXP.KFGF.WC.Y.0014.000000T0000Z-131207T1800Z/
WADENA-
INCLUDING THE CITY OF...WADENA
1158 AM CST SAT DEC 7 2013

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. 

TEMPERATURES HAVE WARMED JUST ENOUGH ACROSS THE WADENA AREA TO
ALLOW THE WIND CHILL ADVISORY TO EXPIRE.

$$

MNZ006-009-017-024-081800-
/O.EXT.KFGF.WC.Y.0014.000000T0000Z-131208T1800Z/
LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BEMIDJI...
PARK RAPIDS
1158 AM CST SAT DEC 7 2013

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST SUNDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST SUNDAY. 

* TIMING...THROUGH SUNDAY MORNING.

* WIND CHILL VALUES...25 TO 40 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill warning went out at Dec 6, 3:00 PM CST, 29 minutes earlier.

Area forecast discussion, Dec 6, 3:00 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
300 PM CST FRI DEC 6 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 300 PM CST FRI DEC 6 2013

TEMPERATURES AND WIND CHILL VALUES WILL BE THE MAIN CONCERN. MINIMUM
TEMPS THIS PAST MORNING GOT A BIT COLDER THAN EXPECTED...WHICH HAS
LED TO CURRENT MAX TEMPS -5F TO -10F. CONSIDERING VALUES THIS
MORNING...ALONG WITH THE COLD START...WILL NEED TO LOWER MIN
TEMPS TONIGHT. THE COLDER GUIDANCE VERIFIED BEST LAST NIGHT...AND
WITH SIMILAR CONDITIONS EXPECTED TONIGHT WILL USE THIS COLDER
GUIDANCE. SINCE WINDS ARE EXPECTED TO REMAIN 5MPH TO 15MPH...WILL
NEED TO ISSUE A WIND CHILL WARNING FOR ALL BUT THE FAR EASTERN FA
UNTIL NOON ON SATURDAY.

WILL HAVE TO AGAIN EVALUATE WIND CHILLS FOR SATURDAY NIGHT. AT
THIS TIME THERE ARE SOME QUESTIONS REGARDING HOW QUICKLY CLOUDS WILL
INVADE THE REGION FROM THE SOUTH...WHICH WOULD AFFECT
TEMPERATURES.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 300 PM CST FRI DEC 6 2013

SUNDAY-MONDAY...A WEAK UPPER TROUGH WILL PASS THROUGH THE REGION
AND 12Z MODELS INDICATE LIGHT QPF SUNDAY INTO SUNDAY EVENING.
FORCING APPEARS RELATIVELY WEAK AND PWATS ARE ONLY AROUND 0.15
INCHES. SNOW RATIOS SHOULD BE 20:1 TO 25:1...SO ACCUMULATIONS
WILL LIKELY OCCUR. MOST GUIDANCE INDICATES AROUND 2 INCHES ACROSS
WEST CENTRAL MINNESOTA...TO AROUND AN INCH ACROSS THE NORTHERN
AREAS. A BREAK IS EXPECTED ON MONDAY.

MONDAY NIGHT-FRIDAY...THE GFS/GEM/ECMWF ALL BRING A COMPACT
CLIPPER SYSTEM SOUTHEASTWARD THROUGH THE REGION MONDAY NIGHT.
ALTHOUGH SYNOPTIC FORCING APPEARS TO BE FAIRLY STRONG...MOISTURE
WILL BE LIMITED. A QUICK PERIOD OF LIGHT SNOW IS
POSSIBLE...THOUGH. AMPLIFIED NORTHWEST FLOW ALOFT IN ITS WAKE WILL
KEEP HIGHS VERY COLD...EITHER SIDE OF ZERO FOR TUESDAY AND
WEDNESDAY...WITH ANOTHER SFC HIGH BUILDING OVER THE AREA FOR
TUESDAY NIGHT INTO WEDNESDAY. THE UPPER FLOW MAY DEAMPLIFY A BIT
BY LATER NEXT WEEK...LEADING TO SOME DEGREE OF MODERATION IN TEMPS
THURSDAY OR FRIDAY...DEPENDING ON TIMING OF EMBEDDED
SHORTWAVES...BUT STILL BELOW SEASONAL AVERAGES. A BIT OF LIGHT
SNOW MAY ACCOMPANY ANY WEAK IMPULSE LATE IN THE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1237 PM CST FRI DEC 6 2013

GENERALLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD AS ARCTIC
HIGH PRESSURE SHIFTS INTO THE REGION. WINDS WILL REMAIN GENERALLY
WESTERLY AT AROUND 10 KTS. SEEING SOME CLOUD DEVELOPMENT EAST OF
THE VALLEY...WITH PATCHES OF VFR OR POSSIBLY MVFR CIGS POSSIBLE
THROUGH THE AFTERNOON.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL WARNING UNTIL NOON CST SATURDAY FOR NDZ006>008-
     014>016-024-026>030-038-039-049-052>054.

MN...WIND CHILL WARNING UNTIL NOON CST SATURDAY FOR MNZ001>005-007-
     008-013>016-022-023-027>031-040.

     WIND CHILL ADVISORY UNTIL NOON CST SATURDAY FOR MNZ006-009-017-
     024-032.

&&

SHORT TERM...TG
LONG TERM...TG/MAKOWSKI
AVIATION...MAKOWSKI
Hazardous weather outlook, Dec 6, 6:44 AM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
644 AM CST FRI DEC 6 2013

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-071245-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
644 AM CST FRI DEC 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT FOR TODAY AND TONIGHT FOR ALL
OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA.
EXPECT WIND CHILL TEMPERATURES OF 25 TO 40 BELOW ZERO.

HIGH PRESSURE EXTENDED FROM ALBERTA TO NEBRASKA. THE HIGH PRESSURE
SYSTEM WILL EXTEND FROM ILLINOIS THROUGH MONTANA ON SATURDAY
AFTERNOON. LOW TEMPERATURES AND WIND WILL COMBINE TO PRODUCE LOW
WIND CHILL TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIND CHILL ADVISORY WILL LIKELY BE NEEDED FOR MUCH OF THE RED
RIVER VALLEY FOR SATURDAY THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HOPPES

Nearby

Wind Chill Warnings in North Dakota, 2013Wind Chill Warnings in Minnesota, 2013Every wind chill warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.